Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 7, NWS Medford, OR

March 14, 2015Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Mar 14, 2015, 2:43 AM PDT for Klamath County, Lake County, Oregon. It took effect at Mar 14, 2015, 11:00 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2015, 2:43 AM PDT (09:43 UTC)
In effect from
Mar 14, 2015, 11:00 AM PDT
Expired
Mar 14, 2015, 2:28 PM PDT
In force
3 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2205 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WWUS76 KMFR 140943
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
243 AM PDT SAT MAR 14 2015

ORZ030-031-142245-
/O.NEW.KMFR.WI.Y.0007.150314T1800Z-150315T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
243 AM PDT SAT MAR 14 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: WINDS INCREASE THIS MORNING...PEAK THIS AFTERNOON AND
  EVENING...THEN DIMINISH TONIGHT. WINDS WILL LIKELY INCREASE
  AGAIN ON SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE.

* IMPACTS: GUSTY SOUTHWEST WINDS WILL MAKE IT DIFFICULT FOR TRAVEL
  ON HIGHWAY 31...ESPECIALLY FOR HIGH-PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
1 follow-up statement
696 
WWUS76 KMFR 142128
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
228 PM PDT SAT MAR 14 2015

ORZ030-031-150530-
/O.CAN.KMFR.WI.Y.0007.000000T0000Z-150315T0600Z/
/O.NEW.KMFR.HW.W.0005.150315T1200Z-150316T0600Z/
/O.NEW.KMFR.WI.Y.0008.150315T1200Z-150316T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...LAKEVIEW...PAISLEY...SUMMER LAKE...ADEL
228 PM PDT SAT MAR 14 2015

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY...
...WIND ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. THE WIND ADVISORY IN EFFECT
FOR THIS AFTERNOON HAS BEEN CANCELLED.

* WINDS: SOUTHWEST 35 TO 40 MPH WITH GUSTS UP TO 60 MPH WITHIN
  THE WARNING AREA. SOUTHWEST WINDS ARE EXPECTED TO REACH 25 TO 30
  MPH WITH GUSTS TO 40 MPH WITHIN THE ADVISORY AREA.

* TIMING: WINDS WILL INCREASE EARLY SUNDAY MORNING, REACH A PEAK
  DURING THE AFTERNOON, THEN DIMINISH DURING THE EVENING. 

* LOCATIONS IN THE WARNING INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND
  SUMMER LAKE...AND THE HIGHER TERRAIN OF KLAMATH AND LAKE
  COUNTIES. 

* LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW...ADEL...AND
  PORTIONS OF HIGHWAYS 395, 31, AND 140. 

* IMPACTS: TRAVEL ALONG AREA ROADS COULD BECOME DIFFICULT OR
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY
  31 BETWEEN PAISLEY AND SILVER LAKE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ021-022-150530-
/O.NEW.KMFR.HW.W.0005.150315T1800Z-150316T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD
228 PM PDT SAT MAR 14 2015

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY. 

* WINDS: SOUTH AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. WIND GUSTS
  AT CAPES AND HEADLANDS COULD REACH UP TO 70 MPH AT TIMES. 

* TIMING: WINDS WILL INCREASE THROUGH SUNDAY AFTERNOON, REACH A
  PEAK DURING THE LATE AFTERNOON AND EVENING, THEN DIMINISH
  DURING THE LATE EVENING.

* LOCATIONS INCLUDE: BANDON...PORT ORFORD...CAPE ARAGO...CAPE
  BLANCO...OREGON DUNES.

* IMPACTS: THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS
  ALONG HIGHWAY 101...AND TRAVEL ALONG THE HIGHWAY COULD BECOME
  DIFFICULT OR HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  WINDS WILL BE PARTICULARLY STRONG OVER CAPES AND HEADLANDS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.
&&

$$

CAZ084-085-ORZ029-150530-
/O.NEW.KMFR.WI.Y.0008.150315T1200Z-150316T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
INCLUDING THE CITY OF...ALTURAS
228 PM PDT SAT MAR 14 2015

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. 

* WINDS: SOUTHWEST AT 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. 

* TIMING:  WINDS WILL INCREASE EARLY SUNDAY MORNING, REACH A PEAK
  DURING THE AFTERNOON, THEN DIMINISH DURING THE EVENING. 

* LOCATIONS INCLUDE: ALTURAS...CEDAR PASS...AND PORTIONS OF
  HIGHWAYS 299 AND 395. 

* IMPACTS: TRAVEL ALONG AREA ROADS COULD BECOME
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-082-150530-
/O.NEW.KMFR.WI.Y.0008.150315T0600Z-150316T0300Z/
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
228 PM PDT SAT MAR 14 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT
SUNDAY. 

* WINDS: SOUTH AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL INCREASE EARLY SUNDAY MORNING, REACH A PEAK
  DURING THE AFTERNOON, THEN DIMINISH DURING THE EVENING. 

* LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 BETWEEN WEED
  AND YREKA. 

* IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA
  VALLEY NEAR WEED. TRAVEL ALONG INTERSTATE 5 COULD BECOME
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 13, 8:00 PM PDT, 6 hours 43 minutes earlier.

Area forecast discussion, Mar 13, 8:00 PM PDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
800 PM PDT FRI MAR 13 2015

.DISCUSSION...14/00Z NAM IN. 14/00Z GFS DELAYED.

CURRENTLY THERE ARE ONLY HIGH CLOUDS OVER THE LAND PORTION OF
THE MEDFORD CWA WITH NO PRECIPITATION...BUT ALL THAT WILL
CHANGE SOON.

A LONG WAVE UPPER LEVEL RIDGE HAS MOVED OFF TO THE EAST AND THE
PACIFIC NORTHWEST IS UNDER INCREASING SOUTHWEST FLOW ALOFT. THIS
IS GENERALLY A WET PATTERN FOR THE AREA AND SHORT WAVES EMBEDDED
IN THE FLOW WILL BRING IN PRECIPITATION BEGINNING LATE TONIGHT.

INITIALLY MOST OF THE SHORT WAVE ENERGY WILL BE DIRECTED INTO
WASHINGTON STATE WITH THE MEDFORD CWA CATCHING THE WEAKER
SOUTHERN END OF THE SYSTEMS. MOST OF THE RAINFALL WILL FALL FROM
CAPE BLANCO NORTH AND THE CASCADES WEST...AND THE AMOUNTS WILL BE
FAIRLY LIGHT.

HOWEVER...THE STORM TRACK WILL SINK SOUTH WITH TIME AND THE
STRONGEST SHORTWAVE ENERGY WILL BE DIRECTED INTO THE MEDFORD CWA
SATURDAY NIGHT INTO SUNDAY NIGHT. THIS WILL COINCIDE WITH THE TIME
OF THE GREATEST WATER VAPOR TRANSPORT INTO THE AREA.
STORM TOTAL PRECIPITATION ARE FORECAST TO BE 2-3 INCHES FOR THE
COAST AND COAST RANGE...1-2 INCHES IN THE HIGHER MOUNTAINS FROM
THE CASCADES WESTWARD...AND A 0.5-1.0 INCHES FOR MOST WESTERN
INTERIOR VALLEYS. EAST SIDE VALLEYS SHOULD EXPECT 0.25-0.50
INCHES EXCEPT IN THE DRIER VALLEYS IN AND NEAR MODOC AND LAKE
COUNTIES.

SNOW LEVELS WILL REMAIN HIGH FOR MOST OF THE EVENT...8000 TO 9000
FEET THROUGH SATURDAY AFTERNOON. THEY WILL LOWER TO 6500 TO 7500
FEET SATURDAY NIGHT INTO SUNDAY. THEREFORE ONLY THE HIGHEST PEAKS
WILL GET APPRECIABLE SNOW.

THE MAIN EVENT WILL END SUNDAY NIGHT...BUT SOME WEAKER SHORT WAVES
WILL MOVE THROUGH MONDAY BRINGING LIGHT SHOWER ACTIVITY TO THE
AREA...MOSTLY ALONG THE COAST AND CASCADES RANGES.

LONG TERM DISCUSSION FROM THE FRIDAY AFTERNOON AFD...TUESDAY
THROUGH FRIDAY NIGHT. MODELS HAVE COME INTO A LOOSE CONSENSUS
REGARDING THEIR EXTENDED PERIOD SOLUTIONS, FINALLY BRINGING A BIT
MORE CONFIDENCE INTO THE FORECAST. HAVE ADJUSTED THE PREVIOUS
FORECAST TOWARDS A BLEND OF THE GFS/DGEX AND ECMWF, WHICH HAS
RESULTED IN A LONGER PERIOD OF DRY WEATHER NEXT WEEK, AND A CHANCE
FOR ANOTHER WET SYSTEM BY NEXT WEEKEND.

UNTIL THEN, WE WILL BE DEALING WITH THE LAST REMAINING SHOWERS
LINGERING BEHIND THE EXITING TROUGH ON TUESDAY. MOST AREAS WILL NOT
SEE MUCH IN THE WAY OF ADDITIONAL PRECIPITATION, BUT SLOPES AND
OTHER FAVORABLE AREAS COULD PICK UP ANOTHER TENTH OF AN INCH OR SO
IN LIGHT SHOWERS. ONCE THE TROUGH SLIDES OUT OF THE AREA, THE
PATTERN ALONG THE WEST COAST WILL SHIFT TO A SPLIT FLOW, RESULTING
IN A RIDGE OVER NORTHERN CALIFORNIA, OREGON, AND WASHINGTON, AND A
TROUGH OVER SOUTHERN CALIFORNIA. THIS WILL ESSENTIALLY CREATE A
WALL, DEFLECTING ANY INCOMING PACIFIC STORMS AWAY FROM THE FORECAST
AREA. DURING THIS TIME, EXPECT DRY CONDITIONS, WARM DAYTIME HIGHS,
AND COOL OVERNIGHT LOWS.

MODELS ARE PRODUCING ANOTHER WET SYSTEM LATE IN THE TERM, ROUGHLY
FRIDAY NIGHT INTO SATURDAY. HAVE INTRODUCED A SLIGHT CHANCE OF
PRECIPITATION DURING THIS TIME, BUT GIVEN THE PATTERN AND THE
GENERAL WAY THINGS HAVE BEEN THIS SEASON, WOULD NOT BE SURPRISED IF
THE SYSTEM GETS PUSHED BACK A FEW DAYS OR MORE OVER THE NEXT SEVERAL
FORECAST CYCLES.
-BPN

&&

.AVIATION...FOR THE 14/00Z TAF CYCLE...VFR CONDITIONS ARE EXPECTED
THROUGH 12Z FOR ALL SITES. AN APPROACHING FRONT WILL BRING
INCREASING CLOUDS THROUGHOUT THE TAF PERIOD, WITH RAIN BEGINNING
SATURDAY MORNING ALONG THE COAST NORTH OF PORT ORFORD AND IN THE
CASCADES, SPREADING INTO WEST SIDE VALLEYS AND TO THE EAST SIDE
THROUGHOUT THE AFTERNOON. PERIODS OF MVFR CIGS ARE LIKELY ALONG THE
COAST AND IN THE UMPQUA VALLEY AFTER 12Z, LEADING TO TERRAIN
OBSCURATION, PARTICULARLY OF THE CASCADES. GUSTY WINDS WILL OCCUR,
PARTICULARLY SATURDAY AFTERNOON...BUT LIKELY BEGINNING EARLIER
SATURDAY MORNING ALONG THE COAST DUE TO THE ORIENTATION OF THE
FRONT. -MSC

&&

.MARINE...UPDATED 600 PM PDT FRIDAY 13 MAR 2015...AN APPROACHING
FRONT WILL BRING SMALL CRAFT ADVISORY SOUTH WINDS AND SEAS TO OUR
AREA TONIGHT INTO SATURDAY. THE STRONGEST WINDS AND STEEPEST SEAS
ARE EXPECTED BEYOND 40 NM OFFSHORE, NORTH OF CAPE ARAGO. A HAZARDOUS
SEAS WARNING AND A GALE WARNING HAVE BEEN ISSUED FOR THIS AREA FROM
500 AM PDT TO 1100 AM PDT. A SECOND LOW WILL MOVE ALONG THE FRONT ON
SUNDAY AND MAY BRING EVEN STRONGER WINDS AND HEAVIER SEAS, DEPENDING
ON ITS TRACK. UNCERTAINTY IS HIGH REGARDING THE STRENGTH AND
TRAJECTORY OF THIS LOW DUE TO MODEL INCONSISTENCY. AT LEAST SMALL
CRAFT ADVISORIES ARE LIKELY FOR SUNDAY'S SYSTEM...THIS WILL BE
EVALUATED TONIGHT AND SATURDAY. WINDS WILL DECREASE AND SEAS WILL
DIMINISH MONDAY INTO TUESDAY. A WEAK FRONT BRINGING INCREASED
SOUTHERLY WINDS IS POSSIBLE TUESDAY INTO WEDNESDAY. -MSC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM
        TO 5 PM PDT SATURDAY  FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM THIS
        EVENING TO 5 PM PDT SATURDAY FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 5 AM TO 11 AM PDT SATURDAY
        FOR PZZ370.
     GALE WARNING FROM 5 AM TO 11 AM PDT SATURDAY FOR PZZ370.

15/15/15

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 4:39 AM PDTGale WatchMFR11 hr
Mar 14, 4:39 AM PDTHazardous Seas WatchMFR11 hr
Mar 14, 2:28 PM PDTHigh Wind WarningMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more29 hr
Mar 14, 2:28 PM PDTWind AdvisoryMFRKlamath, Lake29 hr
Mar 14, 4:06 PM PDTGale WarningMFR25 hr
Mar 14, 4:06 PM PDTHazardous Seas WarningMFR28 hr
Mar 14, 4:06 PM PDTSmall Craft Advisory for WindsMFR25 hr
Mar 14, 4:06 PM PDTSmall Craft Advisory for Hazardous SeasMFR11 hr
Mar 14, 4:06 PM PDTSmall Craft Advisory for Hazardous SeasMFR10 hr

Nearby

Wind Advisories in Oregon, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.